Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 126, NWS Louisville, KY

April 20, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 2:47 AM CDT for 5 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 2:47 AM CDT (07:47 UTC)
Expired
Apr 20, 2011, 3:15 AM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 140 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KLMK 200747
SVRLMK
KYC001-045-053-057-207-200815-
/O.NEW.KLMK.SV.W.0126.110420T0747Z-110420T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 AM CDT/415 AM EDT/

* AT 342 AM EDT/242 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EVONA TO
  CLAYWELL...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF EASTERN ADAIR...NORTHERN CLINTON...NORTHERN
  CUMBERLAND...RUSSELL AND SOUTHERN CASEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3673 8549 3674 8549 3675 8554 3726 8511
      3724 8475 3711 8492 3706 8492 3699 8485
      3695 8492 3695 8494 3686 8507 3684 8507
      3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0746Z 276DEG 94KT 3716 8477 3683 8516
WIND...HAIL 60MPH 1.00IN

$$

BJS
2 follow-up statements
947 
WWUS53 KLMK 200759
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT WED APR 20 2011

KYC001-200809-
/O.CAN.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
ADAIR KY-
259 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAIR COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
      3699 8522 3723 8494 3724 8475 3711 8492
      3706 8492 3699 8485 3695 8494 3686 8507
      3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0759Z 276DEG 94KT 3706 8435 3674 8475

$$

KYC045-053-057-207-200815-
/O.CON.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
CASEY KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
259 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM
CDT/415 AM EDT/ FOR NORTHERN CLINTON...NORTHERN CUMBERLAND...RUSSELL
AND SOUTHEASTERN CASEY COUNTIES...

AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF ARGYLE TO
11 MILES EAST OF NORA...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHERN CLINTON...NORTHERN CUMBERLAND...
  RUSSELL AND SOUTHEASTERN CASEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
      3699 8522 3723 8494 3724 8475 3711 8492
      3706 8492 3699 8485 3695 8494 3686 8507
      3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0759Z 276DEG 94KT 3706 8435 3674 8475
WIND...HAIL 60MPH 1.00IN

$$

BJS
806 
WWUS53 KLMK 200812
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM CDT WED APR 20 2011

KYC045-053-057-207-200822-
/O.EXP.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
CASEY KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
312 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON...NORTHERN
CUMBERLAND...RUSSELL AND SOUTHEASTERN CASEY COUNTIES WILL EXPIRE AT
315 AM CDT/415 AM EDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
      3699 8522 3723 8494 3724 8475 3711 8492
      3706 8492 3699 8485 3695 8494 3686 8507
      3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0812Z 276DEG 94KT 3688 8394 3658 8436

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:27 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 20, 2:27 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 AM EDT WED APR 20 2011

.SHORT TERM (TODAY AND TONIGHT)...

A VERY BUSY WEATHER NIGHT HERE IN THE OHIO VALLEY.  INTENSE
QUASI-LINEAR CONVECTIVE SYSTEM RAMMED THROUGH THE REGION EARLY THIS
MORNING.  CURRENTLY THIS SYSTEM IS STILL AFFECTING PORTIONS OF
SOUTH-CENTRAL AND EASTERN KENTUCKY.  BEHIND THE LINE...LARGE AREA OF
STRATIFORM RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES.  ACTUAL
SURFACE FRONT IS NOW GETTING READY TO CROSS OVER THE IL/IN BORDER
AND WILL SWING THROUGH KENTUCKY LATER THIS MORNING.  ADDITIONAL
CONVECTION CONTINUES JUST ALONG AND AND AHEAD OF THE FRONT WHICH
WILL IMPACT THE AREA LATER THIS MORNING.

OVERALL SEVERE THREAT IS LIMITED TO JUST OUR SOUTHEAST SECTIONS.  SO
AM PLANNING ON DROPPING THE TORNADO WATCH FOR MUCH OF OUR REGION
WITH THE MORNING FORECAST ISSUANCE.  WILL BE COORDINATING THIS WITH
SPC BEFORE GOING TO PRESS.  OTHERWISE...FOR THE REMAINDER OF THE
OVERNIGHT PERIOD...EXPECT WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY TO PERSIST AND THEN DIMINISH FROM WEST TO EAST LATER THIS
MORNING.

SFC COLD FRONT SHOULD PASS THROUGH THE REGION THIS MORNING AND WE
SHOULD START TO SEE IMPROVING CONDITIONS LATER THIS AFTERNOON.
COOLER AND DRIER AIR WILL PUSH INTO THE REGION WITH HIGHS TODAY
RANGING FROM THE UPPER 50S TO THE LOWER 60S IN THE NORTH WITH
MID-UPPER 60S IN THE SOUTH.  THOUGH THOSE HIGHER READINGS IN THE
SOUTHEAST WILL LIKELY OCCUR EARLY THIS MORNING WITH A COOLDOWN
EXPECTED AFTER THE CONVECTIVE LINE PASSES.

DRY CONDITIONS ARE EXPECTED TONIGHT AS WEAK HIGH PRESSURE BUILDS
INTO THE REGION.  IN GENERAL...PARTLY CLOUDY SKIES ARE EXPECTED WITH
LOWS DROPPING INTO THE LOWER 40S ACROSS SOUTHERN INDIANA WITH
MID-UPPER 40S EXPECTED ACROSS MUCH OF KENTUCKY.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY THROUGH SATURDAY NIGHT...

MAJORITY OF THE SHORT-MEDIUM RANGE MODELS SUGGEST THAT SFC FRONTAL
BOUNDARY TO THE SOUTH WILL RETREAT BACK AS A WARM FRONT DURING THE
DAY ON THURSDAY.  THIS WILL LIKELY RESULT IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION ON THURSDAY.
IT DOES APPEAR THAT FAIRLY GOOD COVERAGE IS EXPECTED THURSDAY
NIGHT...THUS HAVE INCREASED POPS TO LIKELY FOR THIS TIME FRAME.  AS
THE FRONT SLOWLY MOVES NORTH THROUGH KY...RENEWED THUNDERSTORM
DEVELOP SEEMS LIKELY FOR FRIDAY AS WELL.  IT STILL SEEMS REASONABLE
THAT THE FRONT MAY PUSH FAR ENOUGH NORTHWARD THAT WE COULD SEE A
BREAK BY FRIDAY AFTERNOON/EVENING...BUT ADVANCING COLD FRONT COMING
IN FROM THE NORTHWEST WOULD BRING BACK SHOWERS AND STORMS LATE
FRIDAY NIGHT AND INTO SATURDAY.  THERE IS STILL A BIT OF MODEL
SPREAD ABOUT HOW FAR SOUTH THE FRONT WILL GET ON SATURDAY AND
SATURDAY NIGHT.  BOTH OF THE 20/00Z EURO AND GFS RUNS SUGGEST THAT
THE FRONT WILL STALL OUT NEAR THE OHIO RIVER AND THEN LIFT BACK
NORTH.  SEVERE THREAT IS STILL THERE SINCE WE'LL BE IN THE WARM
SECTOR.  SOMETHING THAT WE'LL NEED TO WATCH OVER THE COMING DAYS.
HOWEVER...BIGGER PROBLEM WILL LIKELY BE THE EXCESSIVE RAINFALL DUE
TO ALL OF THE EXPECTED CONVECTION.  THIS WILL LIKELY RESULT IN AREA
RIVERS RISING THROUGH THE PERIOD.

TEMPERATURES WILL NEAR NORMAL THROUGH THE PD WITH HIGHS ON THURSDAY
WARMING INTO THE LOWER-MID 60S.  AS THE WARM FRONT SURGES
NORTHWARD...FRIDAY AND SATURDAY WILL LIKELY SEE HIGHS IN THE
MID-UPPER 70S. OVERNIGHT LOWS WILL BE IN THE LOWER-MID 50S THURSDAY
NIGHT WITH LOWS IN THE LOWER 60S FRIDAY AND SATURDAY NIGHT.

SUNDAY THROUGH TUESDAY...

SFC FRONTAL BOUNDARY LOOKS TO RETREAT BACK TO THE NORTH DURING THE
DAY ON SUNDAY.  WITH THE AREA BEING IN THE WARM SECTOR...CAN NOT
RULE OUT A FEW STRAY SHOWERS OR STORMS IN AROUND THE AREA FOR EASTER
SUNDAY.  IT WILL BE QUITE WARM WITH HIGHS IN THE UPPER 70S TO THE
LOWER 80S.  WITH SFC FRONT WAY TO THE NORTH ON MONDAY...PLAN ON
KEEPING THE FORECAST DRY THROUGH THIS TIME PERIOD.  BY
TUESDAY...ANOTHER SFC LOW IS EXPECTED TO DEVELOP AND MOVE THROUGH
THE PLAINS AND THEN INTO THE GREAT LAKES.  THIS WILL DRAG A SFC COLD
FRONT THROUGH THE REGION ON TUESDAY...POSSIBLY BRINGING YET ANOTHER
ROUND OF HEAVY RAINS AND POSSIBLE SEVERE WEATHER.  STAY TUNED.
TEMPS ON MONDAY AND TUESDAY WILL BE WARM WITH HIGHS IN THE LOWER
80S...AND OVERNIGHT LOWS IN THE LOWER TO MID 60S.

&&

.AVIATION (06Z TAF ISSUANCE)...

MATURE SQUALL LINE CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY EARLY THIS MORNING.  CURRENTLY THE SYSTEM IS MOVING
THROUGH LOUISVILLE INTERNATIONAL...BUT THE WORST OF THE SEVERE
CONDITIONS WILL BE EAST OF KSDF BY 20/06Z.  THE SQUALL LINE WILL
EVENTUALLY AFFECT BLUEGRASS FIELD IN LEXINGTON.  BASED ON RADAR
ESTIMATES THE LINE SHOULD BE IMPACTING THE TERMINAL BY 20/06Z.  WE
EXPECT IFR CONDITIONS WITH SFC WINDS GUSTING AS HIGH TO 40-50KTS.

FURTHER SOUTH AT KBWG...SQUALL LINE IS TAKING A BIT MORE OF AN
EAST-WEST ORIENTATION AND DIPPING SLOWLY TO THE SOUTH.  LATEST RADAR
IMAGERY SHOWING A BIT OF A GUST FRONT COMING OUT OF THE LINE AND
THAT MAY IMPACT KBWG BEFORE THE RAIN GETS THERE.  ADDITIONAL
CONVECTION IN SOUTHWEST KENTUCKY WILL ALSO IMPACT KBWG...SO STORMY
CONDITIONS ARE EXPECTED THERE FOR MUCH OF THE OVERNIGHT PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........MJ
LONG TERM.........MJ
AVIATION..........MJ
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT
OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT
TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM
ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70
TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME
HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY
HIGHER AMOUNTS...IS ALSO LIKELY.

SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE
YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT
NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS
AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE
QUICKLY OFF TO THE EAST.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF
STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM
HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO
SEE HOW THIS NEXT SYSTEM SHAPES UP.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
REST OF THE WEEKEND AND INTO EARLY NEXT WEEK.

HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER
LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN
FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE
IN THE WEEK THROUGH THE WEEKEND.

KIRKPATRICK

In the hours before

Local storm report, Apr 20, 2:23 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     GLASGOW                 37.00N  85.92W
04/20/2011                   BARREN             KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. A TREE WAS
            BLOCKING CHERRY STREET IN THE TOWN OF GLASGOW.

&&

EVENT NUMBER LMK1100466

MRC
Local storm report, Apr 20, 2:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             6 W GREENSBURG          37.26N  85.60W
04/20/2011  E1.00 INCH       GREEN              KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK1100467

MRC
Special weather statement, Apr 20, 2:34 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT WED APR 20 2011

KYZ075-081-082-200800-
CLINTON-CUMBERLAND-MONROE-
234 AM CDT WED APR 20 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BURKESVILLE...
  ALBANY...
  TANBARK AND KETTLE...
  GREEN GROVE AND HEGIRA...
  BROWNS CROSSROADS AND WAGO...
  UPCHURCH AND SAVAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8562 3681 8562 3684 8505 3677 8501
      3670 8502 3667 8500 3662 8500 3662 8534
TIME...MOT...LOC 0734Z 270DEG 56KT 3672 8549

BJS
Local storm report, Apr 20, 2:37 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
04/20/2011                   FRANKLIN           KY   LAW ENFORCEMENT

            TREES WERE DOWN ON ROADWAYS THROUGHOUT THE CITY. A SIGN
            WAS BLOWN IN TO A WINDOW AT A BUSINESS IN THE 800 BLOCK
            OF LOUISVILLE ROAD.

&&

EVENT NUMBER LMK1100468

MRC
Local storm report, Apr 20, 2:40 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
04/20/2011                   FAYETTE            KY   LAW ENFORCEMENT

            A TREE WAS DOWN AT THE INTERSECTION OF MCDOWELL AND
            FONTAINE ROADS.

&&

EVENT NUMBER LMK1100469

MRC
Local storm report, Apr 20, 2:41 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND DMG     PARIS                   38.21N  84.26W
04/20/2011                   BOURBON            KY   LAW ENFORCEMENT

            A TREE WAS DOWN ON GEORGETOWN ROAD.

&&

EVENT NUMBER LMK1100470

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:26 PM CDTSpecial Weather StatementLMKHancock49 min
Apr 19, 9:51 PM CDTSevere Thunderstorm WarningLMKHancock24 min
Apr 19, 9:59 PM CDTTornado WarningLMKHancock46 min
Apr 19, 10:11 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio34 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade46 min
Apr 19, 10:34 PM CDTTornado WarningLMKMeade41 min
Apr 19, 10:45 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio30 min
Apr 19, 10:54 PM CDTTornado WarningLMKBreckinridge, Meade36 min
Apr 19, 11:04 PM CDTTornado WarningLMKBullitt, Hardin, Jefferson56 min
Apr 19, 11:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio47 min
Apr 19, 11:17 PM CDTTornado WarningLMKTrimble43 min
Apr 19, 11:25 PM CDTTornado WarningLMKHenry, Oldham, Trimble50 min
Apr 19, 11:38 PM CDTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Larue, Nelson37 min
Apr 19, 11:44 PM CDTSevere Thunderstorm WarningLMKAnderson, Henry, Nelson, Shelby, Spencer46 min
Apr 19, 11:49 PM CDTTornado WarningLMKShelby, Spencer26 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington36 min
Apr 20, 12:10 AM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more35 min
Apr 20, 12:17 AM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hancock, Ohio3 hr
Apr 20, 12:18 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
Apr 20, 12:19 AM CDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more41 min
Apr 20, 12:26 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more34 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson47 min
Apr 20, 12:43 AM CDTTornado WarningLMKBourbon, Fayette, Harrison, Scott17 min
Apr 20, 12:50 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more40 min
Apr 20, 12:58 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more32 min
Apr 20, 1:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison43 min
Apr 20, 1:02 AM CDTTornado WarningLMKLogan, Simpson28 min
Apr 20, 1:07 AM CDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio3 hr
Apr 20, 1:07 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Russell, Taylor38 min
Apr 20, 1:25 AM CDTTornado WarningLMKAllen, Simpson35 min
Apr 20, 1:29 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 3 more46 min
Apr 20, 1:49 AM CDTAreal Flood AdvisoryLMKBarren, Boyle, Casey, Edmonson, Grayson, Green and 8 more3 hr
Apr 20, 1:49 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Green, Lincoln and 4 more41 min
Apr 20, 1:52 AM CDTTornado WarningLMKAllen, Barren, Monroe23 min
Apr 20, 2:13 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe32 min
Apr 20, 2:16 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more29 min
Apr 20, 2:34 AM CDTSpecial Weather StatementLMKClinton, Cumberland26 min
Apr 20, 6:45 AM CDTRiver Flood AdvisoryLMKOhio24 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Oldham15 days
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Meade49 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKBreckinridge, Hancock17 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.